Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 209, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 30, 2015, 4:41 PM CDT for Navarro County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2015, 4:41 PM CDT (21:41 UTC)
- Expired
- Oct 30, 2015, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 109 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
465
WGUS54 KFWD 302141
FFWFWD
TXC349-310045-
/O.NEW.KFWD.FF.W.0209.151030T2141Z-151031T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
441 PM CDT FRI OCT 30 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NAVARRO COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 745 PM CDT
* AT 438 PM CDT...EMERGENCY MANAGEMENT REPORTED SECONDARY ROADS
ACROSS THE COUNTY WERE BEGINNING TO FLOOD AND ADDITIONAL HEAVY
RAINFALL ACROSS THE WARNED AREA WILL RESULT IN FLOODING AND
FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CORSICANA...KERENS...TRINIDAD...BLOOMING GROVE...DAWSON...ANGUS...
BARRY...NAVARRO...RICE...FROST...RETREAT...OAK VALLEY...MILDRED...
EUREKA...RICHLAND...STREETMAN...GOODLOW...POWELL...EMHOUSE AND
MERTENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3180 9649 3181 9665 3182 9672 3207 9690
3233 9638 3229 9629 3225 9629 3222 9622
3218 9617 3216 9616 3215 9610 3210 9612
3207 9610 3208 9606 3204 9607 3202 9605
$$
79What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 30, 3:17 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Oct 30, 3:17 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 317 PM CDT FRI OCT 30 2015 .DISCUSSION... A POWERFUL UPPER LOW WILL CONTINUE TO ROTATE ACROSS THE ARIZONA/NEW MEXICO BORDER THIS AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST ACROSS NORTH TEXAS THROUGH LATE AFTERNOON AND INTO THE EVENING WITH THE STRONGEST STORMS REMAINING NEAR A WARM FRONT ACROSS THE SOUTHERN ZONES. THE STORMS NEAR THE WARM FRONT WILL HAVE AMPLE SHEAR AND MODERATE INSTABILITY AND BE CAPABLE OF PRODUCING DAMAGING WINDS...MARGINALLY SEVERE HAIL AND EVEN A BRIEF TORNADO OR TWO. THEREFORE...A TORNADO WATCH IS IN EFFECT UNTIL 7 PM ALONG AND SOUTH OF A LINE FROM WACO TO CENTERVILLE. THE STORMS NEAR AND JUST NORTH OF THE WARM FRONT WILL ALSO BE EFFICIENT RAIN PRODUCERS AND WILL HAVE THE POTENTIAL TO PRODUCE SOME FLASH FLOODING. THEREFORE...WE WILL ISSUE A FLASH FLOOD WATCH FOR LOCATIONS ALONG AND SOUTH OF A LINE FROM KILLEEN TO WACO TO CORSICANA TO ATHENS FROM THIS AFTERNOON UNTIL NOON SATURDAY. ALTHOUGH RAINFALL AMOUNTS IN THE WATCH AREA SHOULD STAY BETWEEN ONE AND THREE INCHES. EVEN AMOUNTS IN THIS RANGE COULD RESULT IN FLOODING ISSUES DUE TO RECENT HEAVY RAINFALL AND ALREADY SATURATED SOILS. FARTHER NORTH...LOW LEVEL INSTABILITY WILL REMAIN WEAK AND STORMS THROUGH TONIGHT WILL REMAIN ELEVATED AND GENERALLY BELOW SEVERE LIMITS. HOWEVER...CLOUD TO GROUND LIGHTNING...SOME HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE. MODELS HAVE BEEN FAIRLY CONSISTENT IN ENDING PRECIPITATION QUICKLY AFTER SUNRISE SATURDAY WITH ONLY SOME LINGERING SHOWERS AND A FEW STORMS IN THE EAST SATURDAY AFTERNOON. THE REASON THE PRECIP WILL END QUICKLY ON SATURDAY WILL BE AN INTRUSION OF ELEVATED DRY AIR FROM THE SOUTHWEST (DRY SLOT) AND THE PASSAGE OF A COLD FRONT WHICH WILL DRY AND COOL THE LOW LEVEL OF THE ATMOSPHERE. THIS DRY AIR WILL REMAIN IN PLACE SATURDAY NIGHT AND RESULT IN LOW TEMPERATURES SUNDAY MORNING IN THE 40S AND 50S. THERE IS A BIT OF MODEL DISCREPANCY WITH REGARDS TO SUNDAY. THE LATEST RUN OF THE GFS SLOWLY TRANSLATES THE UPPER LOW ACROSS NORTH TEXAS AND WRAPS SOME ELEVATED MOISTURE AROUND IT AND PRODUCES SHOWERS AND THUNDERSTORMS GENERALLY NORTH OF INTERSTATE 20. THE CANADIAN SOLUTION ALSO SHOWS A SIMILAR SCENARIO BUT WITH LIGHTER PRECIP AMOUNTS DISPLACED FARTHER SOUTH. THE OTHER MODELS ARE FASTER IN LIFTING THE UPPER LOW TO THE CENTRAL PLAINS AND KEEP ALL ASSOCIATED PRECIPITATION EAST OF THE CWA. FOR NOW WE WILL BUMP POPS UP TO 20 PERCENT ON SUNDAY MAINLY NORTH OF INTESTATE 20. ANY PRECIPITATION THAT DOES DEVELOP SHOULD MOVE EAST OF THE REGION BY SUNDAY EVENING WITH THE DEPARTING UPPER LOW. BRIEF RIDGING ALOFT IS EXPECTED TO START THE WORK WEEK BUT THIS RIDGE WILL BE VERY TEMPORARY AS THE NEXT UPPER TROUGH DEEPENS ACROSS THE WESTERN STATES. LOW LEVEL MOISTURE WILL BE ON THE INCREASE BEGINNING TUESDAY AS SURFACE CYCLOGENESIS TAKES PLACE ACROSS THE CENTRAL HIGH PLAINS. LARGE SCALE LIFT WILL SET UP ACROSS THE REGION BY TUESDAY NIGHT WITH RAIN/STORM CHANCES INCREASING WEDNESDAY AND CONTINUING THROUGH FRIDAY. AS OF NOW...IT APPEARS THAT THE RAIN SHOULD END SOMETIME ON FRIDAY WITH DRY WEATHER EXPECTED NEXT FRIDAY NIGHT THROUGH SUNDAY. 79 && .AVIATION... /ISSUED 1252 PM CDT FRI OCT 30 2015/ /18Z TAFS/ WIDESPREAD RAINFALL WILL CONTINUE TO IMPACT ALL OF THE MAJOR AIRPORTS THROUGH THIS EVENING...WITH MINOR DIFFERENCES IN TIMING AND INTENSITY. RIGHT NOW...HEAVIEST OF THE RAIN HAS JUST MOVED EAST OF THE WACO AREA AND THEY SHOULD SEE A LITTLE LULL IN THE ACTIVITY. WILL PREVAIL -RA AND MVFR CIGS THROUGH THE NEXT FEW HOURS. IN THE METROPLEX...THERE HAS BEEN AN UPTICK IN THE RAIN OVER THE LAST HOUR BUT GENERALLY MVFR CONDITIONS WILL PREVAIL IN -RA. OVER THE NEXT SEVERAL HOURS...SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL MOVE EAST AND AFFECT MOST OF THE AREA. WILL HAVE THE BEST TIMING FROM 21-01Z OR 5 TO 9 PM. SOME TEMPO IFR CONDITIONS POSSIBLE IN HEAVY RAIN. RAIN SHOULD TAPER OFF TONIGHT AS THE COLD FRONT APPROACHES BUT IFR CIGS REMAIN LIKELY AFTER MIDNIGHT. WINDS WILL SHIFT AROUND TO THE NORTHWEST TOMORROW MORNING WITH GRADUAL IMPROVEMENT IN CIGS THROUGH THE DAY. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 64 74 55 73 53 / 90 30 10 20 5 WACO, TX 64 77 54 74 50 / 90 40 10 10 5 PARIS, TX 61 72 55 69 52 / 90 70 10 20 10 DENTON, TX 61 72 51 73 50 / 90 30 10 20 5 MCKINNEY, TX 63 73 53 72 51 / 90 30 10 20 5 DALLAS, TX 65 74 56 73 55 / 90 30 10 20 5 TERRELL, TX 64 75 55 71 52 / 90 50 10 20 10 CORSICANA, TX 65 77 57 73 54 / 90 60 10 10 10 TEMPLE, TX 65 77 54 75 51 / 90 40 10 10 5 MINERAL WELLS, TX 59 71 49 75 48 / 80 20 10 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR TXZ135-146>148- 158>162-174-175. && 91/79
Hazardous weather outlook, Oct 30, 3:38 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 338 PM CDT FRI OCT 30 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 338 PM CDT FRI OCT 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. FLASH FLOODING WILL BE THE MAIN THREAT MAINLY FROM THE WACO/TEMPLE/KILLEEN AREAS AND EAST OF THERE TO CANTON AND PALESTINE. ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE THROUGH TONIGHT. IN ADDITION...SOME ISOLATED SEVERE STORMS ARE EXPECTED. WIND SHEAR IS HIGH AND THERE IS A THREAT FOR ISOLATED TORNADOES...ESPECIALLY SOUTH OF INTERSTATE 20. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST EARLY ON SATURDAY. RESIDUAL FLOODING WILL BE THE MAIN THREAT. THERE IS A LOW CHANCE OF THUNDERSTORMS FROM THE METROPLEX NORTHEAST TO PARIS ON SUNDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS WEDNESDAY AND THURSDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT IF THERE APPEARS TO BE ANY TORNADO THREAT. DUNN
In the hours before
Local storm report, Oct 30, 3:35 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT FRI OCT 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD 2 W TEMPLE 31.10N 97.38W
10/30/2015 BELL TX EMERGENCY MNGR
NUMEROUS STREETS AND UNDERPASSES FLOODED WITH SOME FLOODING OF
HOMES 2 MILES WEST OF TEMPLE.Local storm report, Oct 30, 3:49 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
349 PM CDT FRI OCT 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM FLASH FLOOD ROBINSON 31.47N 97.12W
10/30/2015 MCLENNAN TX EMERGENCY MNGR
FLOODING ONGOING IN THE CITY OF ROBINSON WITH OUTSIDE
LANES OF HWY 77 CLOSED DUE TO FLOODING.Local storm report, Oct 30, 4:03 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
403 PM CDT FRI OCT 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FLASH FLOOD 2 ENE BELTON 31.08N 97.44W
10/30/2015 BELL TX TRAINED SPOTTER
STORM SPOTTER REPORTED > 6 FT OF STANDING WATER UNDER RR
TRACKS ON CHARTER OAK DR WITH SWIFT MOVING WATER AT
RIVERSIDE TRAIL AND PAT COLE RD NEAR BELTON.Local storm report, Oct 30, 4:31 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
431 PM CDT FRI OCT 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM FLASH FLOOD HEWITT 31.47N 97.20W
10/30/2015 MCLENNAN TX FIRE DEPT/RESCUE
WIDESPREAD FLASH FLOODING OF STREETS/ROADS ONGOING IN THE CITY OF HEWITT.Local storm report, Oct 30, 4:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 PM CDT FRI OCT 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM FLASH FLOOD 2 S TROY 31.17N 97.30W
10/30/2015 BELL TX BROADCAST MEDIA
WATER WAS REPORTED OVER BOTH SIDES OF I-35 AT MM 306
WITH CARS STALLING JUST SOUTH OF TROY.Special weather statement, Oct 30, 4:35 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
435 PM CDT FRI OCT 30 2015
TXZ129-302215-
EASTLAND TX-
435 PM CDT FRI OCT 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTLAND COUNTY UNTIL 515 PM
CDT...
AT 435 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RANGER TO NEAR LAKE
BROWNWOOD NEAR BYRDS STORE...AND MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EASTLAND...CISCO...RANGER...GORMAN...RISING STAR AND CARBON.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 330 AND 363.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3252 9898 3251 9847 3230 9848 3208 9893
3208 9905
TIME...MOT...LOC 2135Z 268DEG 12KT 3250 9874 3189 9898
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 9:56 AM CDT | River Flood Warning | FWD | Denton | 41 hr |
| Oct 30, 9:58 AM CDT | Areal Flood Advisory | FWD | Cooke | 62 min |
| Oct 30, 11:57 AM CDT | Flash Flood Warning | FWD | Milam | 2 hr |
| Oct 30, 12:13 PM CDT | Special Weather Statement | FWD | Milam | 47 min |
| Oct 30, 12:16 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 59 min |
| Oct 30, 1:21 PM CDT | Areal Flood Advisory | FWD | Bell, Milam | 3 hr |
| Oct 30, 1:27 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 34 min |
| Oct 30, 1:59 PM CDT | Areal Flood Warning | FWD | Milam | 2 hr |
| Oct 30, 2:18 PM CDT | Flash Flood Warning | FWD | Bell, Falls | 7 hr |
| Oct 30, 2:56 PM CDT | Areal Flood Advisory | FWD | McLennan | 3 hr |
| Oct 30, 3:18 PM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Comanche, Coryell, Ellis and 17 more | 16 hr |
| Oct 30, 3:19 PM CDT | River Flood Warning | FWD | Bell | 42 hr |
| Oct 30, 3:19 PM CDT | River Flood Warning | FWD | Milam | 4 days |
| Oct 30, 3:19 PM CDT | River Flood Warning | FWD | Milam | 4 days |
| Oct 30, 3:27 PM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
| Oct 30, 3:30 PM CDT | Areal Flood Advisory | FWD | Freestone, Limestone, Navarro | 3 hr |
| Oct 30, 3:35 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Oct 30, 4:00 PM CDT | Areal Flood Advisory | FWD | Cooke, Eastland, Jack, Montague, Palo Pinto, Stephens and 1 more | 3 hr |
| Oct 30, 4:18 PM CDT | Areal Flood Advisory | FWD | Henderson | 3 hr |
| Oct 30, 4:35 PM CDT | Special Weather Statement | FWD | Eastland | 40 min |
| Oct 30, 5:22 PM CDT | Special Weather Statement | FWD | Comanche | 38 min |
| Oct 30, 6:18 PM CDT | Areal Flood Advisory | FWD | Denton, Parker, Tarrant, Wise | 3 hr |
| Oct 30, 6:25 PM CDT | Areal Flood Warning | FWD | McLennan | 2 hr |
| Oct 30, 6:42 PM CDT | Special Weather Statement | FWD | Erath | 48 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.